Alert archive / Alabama / Flash Flood Warnings in 2012
Flash Flood Warning 5, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jan 17, 2012, 2:26 PM CST for Limestone County, Alabama. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 17, 2012, 2:26 PM CST (20:26 UTC)
- Expired
- Jan 17, 2012, 7:30 PM CST
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 3:20 PM CST | FLASH FLOOD | 4 S Ardmore, AL | TRAFFIC BEING ROUTED AROUND ROADS DUE TO FLOODING OVER BETHEL AND THATCH ROADS. |
| Jan 17, 4:20 PM CST | FLASH FLOOD | 1 Ssw Cartwright, AL | HARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR IS IN PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 587 m²/s²
- 0-3 km storm-relative helicity
- 687 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885
WGUS54 KHUN 172026
FFWHUN
ALC083-172330-
/O.NEW.KHUN.FF.W.0005.120117T2026Z-120117T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CST TUE JAN 17 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 530 PM CST
* AT 223 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
NORTHERN HALF OF LIMESTONE COUNTY...OR ALONG AND NORTH OF HIGHWAY
72. DOPPLER RADAR INDICATES THAT SOME LOCATIONS HAVE RECEIVED UP
TO ONE AND A HALF INCHES OF RAIN IN THE LAST HOUR. ADDITIONAL
HEAVY RAINFALL TO THE WEST WILL BRING ANOTHER 1 TO 2 INCHES
THROUGH 530 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...ARDMORE...CARTWRIGHT...ELKMONT. US HIGHWAY 72 IS ALSO
INCLUDED WITHIN THIS WARNING.
AT 219 PM CST...SIX INCHES OF WATER WERE REPORTED TO BE OVER THE
ROADWAY AT THE INTERSECTION OF HIGHWAY 99 AND TILLMAN ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3500 8684 3499 8679 3474 8679 3475 8720
3476 8721 3476 8727 3479 8726 3482 8722
3500 8721
$$
BCC3 follow-up statements
592
WGUS74 KHUN 172134
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
334 PM CST TUE JAN 17 2012
ALC083-172330-
/O.CON.KHUN.FF.W.0005.000000T0000Z-120117T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE AL-
334 PM CST TUE JAN 17 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LIMESTONE
COUNTY UNTIL 530 PM CST...
AT 333 PM CST...WEATHER SPOTTERS AND EMERGENCY MANAGERS REPORTED
WATER FLOWING OVER MULTIPLE ROADS IN THE NORTHERN HALF OF LIMESTONE
COUNTY. REPORTS HAVE COME FROM NEAR HIGHWAY 99 IN NORTHWESTERN
LIMESTONE COUNTY...AS WELL AS NEAR HIGHWAY 251 IN NORTHEASTERN
LIMESTONE COUNTY. DOPPLER RADAR INDICATES THAT UP TO 3 INCHES OF
RAIN HAS FALLEN IN SOME AREAS NORTH OF ATHENS. AN ADDITIONAL INCH OF
RAIN IS POSSIBLE IN NORTHERN LIMESTONE COUNTY...BUT THE RAIN SHOULD
BEGIN TO SUBSIDE BY 430 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE
ATHENS...ELKMONT...THACH...BETHEL...AND ARDMORE. ALSO INCLUDED IN
THE WARNING ARE INTERSTATE 65 BETWEEN EXIT 351 AND EXIT 365...AND US
HIGHWAY 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.
&&
LAT...LON 3500 8684 3499 8679 3474 8679 3475 8720
3476 8721 3476 8727 3479 8726 3482 8722
3500 8721
$$
BCC393
WGUS54 KHUN 172304
FFWHUN
ALC083-180130-
/O.EXT.KHUN.FF.W.0005.000000T0000Z-120118T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
504 PM CST TUE JAN 17 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 730 PM CST
* AT 502 PM CST...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS
NORTHERN LIMESTONE COUNTY. WATER IS REPORTED TO BE OVER THE ROADS
IN NUMEROUS LOCATIONS...ESPECIALLY NORTHWEST OF ATHENS NEAR
HIGHWAY 99...AND NORTHEAST OF ATHENS NEAR HIGHWAY 251. WHILE THE
HEAVIEST RAINFALL HAS ENDED ACROSS NORTHERN LIMESTONE COUNTY...
ADDITIONAL SCATTERED SHOWERS ARE EXPECTED...AND RUNOFF FROM
EARLIER RAINFALL WILL CONTINUE TO CREATE A FLASH FLOODING HAZARD.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ATHENS...
COXEY...CAIRO...ELKMONT...THACH...BETHEL...AND ARDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER...TURN AROUND...DONT DROWN!
&&
LAT...LON 3500 8684 3499 8679 3474 8679 3475 8720
3476 8721 3476 8727 3479 8726 3482 8722
3500 8721
$$
BCC465
WGUS74 KHUN 180126
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CST TUE JAN 17 2012
ALC083-180141-
/O.EXP.KHUN.FF.W.0005.000000T0000Z-120118T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE AL-
726 PM CST TUE JAN 17 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LIMESTONE COUNTY
WILL BE ALLOWED TO EXPIRE AT 730 PM CST...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3500 8684 3499 8679 3474 8679 3475 8720
3476 8721 3476 8727 3479 8726 3482 8722
3500 8721
$$
TTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 17, 11:22 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 17, 11:22 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1122 AM CST TUE JAN 17 2012 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1002 AM CST TUE JAN 17 2012/ COLD FRONT CONTINUES TO GRADUALLY MOVE EWD TOWARD THE LOWER MS VALLEY THIS MORNING...WITH CONVECTION DEVELOPING ALONG THE BOUNDARY. AHEAD OF THE FRONT...ABUNDANT CLOUD COVER REMAINS OVER MOST OF THE CNTRL TN VALLEY...WITH A BRISK SWLY WIND IN PLACE. DEEP LAYER SHEAR COUPLED WITH SOME ELEVATED INSTABILITY ALSO REMAINS IN PLACE AHEAD OF THE FRONT. NEW GUIDANCE THOUGH DOES HINT AT THE SHEAR VECTORS GRADUALLY WEAKENING THROUGH THE DAY...WITH THE WIND PROFILE BECOMING MORE LINEAR. ANY BREAKS IN THE CLOUD COVER THOUGH AHEAD OF THE ONCOMING FRONT MAY RESULT IN SOME LOW LEVEL/SFC BASED INSTABILITY DEVELOPING ACROSS THE AREA LATER TODAY. AS SUCH...EVEN WITH A WEAKENING SHEAR PROFILE...A FEW STRONG TO MARGINALLY SEVERE EMBEDDED TSTMS REMAIN POSSIBLE THIS AFTERNOON...AS OVERALL TEMPS CLIMB/REMAIN IN THE 60S. MAIN WX THREATS CONTINUE TO BE STRONG GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. A BRIEF/ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL GIVEN THE SHEAR IN PLACE RIGHT NOW...ALTHOUGH THE PROB FOR THIS IS QUITE LOW. IN ANY CASE...THE ONGOING FORECAST LOOKS TO BE FAIRLY REPRESENTATIVE WITH THE OVERALL TREND...AND NO IMMEDIATE UPDATES ARE PLANNED AT THIS POINT. 09 && .AVIATION... FOR 18Z TAFS...GENERALLY POOR FLYING CONDITIONS CONTINUE ACROSS THE AREA...WITH MVFR CIGS WELL ENTRENCHED. COLD FRONT CONTINUES TO GRADUALLY MOVE EWD INTO THE LOWER MS VALLEY...AND WILL BEGIN TO MOVE INTO NW AL AROUND 20Z...AND THEN CONTINUE EWD ACROSS THE REMAINDER OF THE AREA THROUGH 00Z WED. WIDESPREAD SHRA...ALONG WITH SCT EMBEDDED TSRA...ARE XPCTED ALONG/AHEAD OF THE FRONT. PROB FOR PREVAILING TSRA REMAINS SOMEWHAT LOW FOR NOW...AND WILL MAINTAIN A VCTS IN THE TAFS FOR THE AFTERNOON PERIOD. CIGS MAY THEN BEGIN TO LIFT ABOVE MVFR LEVELS LATER THIS EVENING...OR AFTER 03Z. SFC FLOW REMAINS QUITE BRISK THIS AFTERNOON...WITH SW WINDS AOA 12KT WITH GUSTS TO 20KT. SFC WINDS ARE XPCTED TO TURN MORE TOWARD THE NW LATE THIS AFTERNOON AND THIS EVENING WITH THE FRONTAL PASSAGE. 09 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 17, 1:01 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 101 PM CST TUE JAN 17 2012 ALZ001>010-016-TNZ076-096-097-180600- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 101 PM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A STRONG COLD FRONT CONTINUES TO APPROACH THE TENNESSEE VALLEY FROM THE WEST...WITH SCATTERED THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG OR EVEN SEVERE...WITH THE CAPABILITY OF PRODUCING BRIEF DAMAGING WIND GUSTS AND HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS AS WELL. THE MOST LIKELY TIME FOR STRONG OR SEVERE STORM DEVELOPMENT WILL BE IN NORTHWEST ALABAMA BETWEEN NOON AND 3 PM...IN NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN 2 PM AND 5 PM...AND IN NORTHEAST ALABAMA BETWEEN 4 PM AND 7 PM. THE THUNDERSTORM THREAT WILL THEN BEGIN TO DIMINISH FROM WEST TO EAST LATE THIS AFTERNOON AND THIS EVENING AS THE COLD FRONT TRACKS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON.
In the hours before
Special weather statement, Jan 17, 12:28 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1228 PM CST TUE JAN 17 2012 ALZ004-005-007-171930- LAWRENCE-LIMESTONE-MORGAN- 1228 PM CST TUE JAN 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE AND MORGAN COUNTIES UNTIL 130 PM CST... AT 1224 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HATTON...OR 7 MILES NORTHWEST OF MOULTON...MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CHALYBEATE SPRINGS...HILLSBORO. CADDO. TRINITY...BASHAM. DECATUR...FLINT CITY. PRICEVILLE...TANNER. MOORESVILLE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3480 8679 3448 8681 3448 8743 3463 8743 TIME...MOT...LOC 1827Z 259DEG 35KT 3456 8733
Special weather statement, Jan 17, 12:32 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1232 PM CST TUE JAN 17 2012
ALZ002>004-171930-
COLBERT-FRANKLIN-LAWRENCE-
1232 PM CST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 130 PM CST...
AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SRYGLEY CHURCH...OR 13 MILES NORTHEAST OF
RED BAY...MOVING EAST AT 40 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CROOKED OAK...POSEY LOOP.
NEW BETHEL...RUSSELLVILLE.
LITTLEVILLE...COLBERT HEIGHTS.
SPRING VALLEY...MUSCLE SHOALS.
WHITEOAK...LA GRANGE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3482 8748 3480 8743 3480 8735 3479 8733
3448 8736 3449 8802 3465 8804
TIME...MOT...LOC 1832Z 257DEG 37KT 3457 8794Special weather statement, Jan 17, 12:47 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1247 PM CST TUE JAN 17 2012
ALZ001-002-004-171945-
COLBERT-LAUDERDALE-LAWRENCE-
1247 PM CST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE AND LAWRENCE
COUNTIES UNTIL 145 PM CST...
AT 1242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARGERUM...OR 9 MILES EAST OF IUKA...
MOVING EAST AT 50 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
OAKLAND...PRIDE LANDING.
FLORENCE...SHEFFIELD.
SAINT FLORIAN.
KILLEN...FORD CITY.
CENTER STAR...TOWN CREEK.
ELGIN.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3500 8723 3479 8725 3478 8728 3476 8725
3467 8726 3470 8812 3489 8810 3501 8724
TIME...MOT...LOC 1847Z 262DEG 45KT 3478 8795Local storm report, Jan 17, 12:48 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1248 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL HATTON 34.56N 87.41W
01/17/2012 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
NEAR LOOSIER COMMUNITY ON HWY 157
&&Local storm report, Jan 17, 1:44 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
144 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FLASH FLOOD 4 WNW FLORENCE 34.81N 87.74W
01/17/2012 LAUDERDALE AL EMERGENCY MNGR
WATER 1 FOOT DEEP AT INTERSECTION OF COUNTY RD 247 AND
COUNTY RD 14
&&Special weather statement, Jan 17, 1:53 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
153 PM CST TUE JAN 17 2012
ALZ001-005-172045-
LAUDERDALE-LIMESTONE-
153 PM CST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND LIMESTONE COUNTIES
UNTIL 245 PM CST...
AT 154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNDERWOOD-PETERSVILLE...MOVING EAST AT 55
MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SAINT FLORIAN...ZIP CITY.
KILLEN.
CENTER STAR...GREEN HILL.
KINGTOWN...ELGIN.
LEXINGTON...WHITEHEAD.
ANDERSON.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3500 8702 3477 8702 3482 8750 3483 8752
3482 8759 3482 8789 3496 8788 3501 8753
TIME...MOT...LOC 1953Z 263DEG 47KT 3489 8776The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 12:28 PM CST | Special Weather Statement | HUN | Lawrence | 62 min |
| Jan 17, 12:32 PM CST | Special Weather Statement | HUN | Colbert | 58 min |
| Jan 17, 12:47 PM CST | Special Weather Statement | HUN | Colbert, Lauderdale | 58 min |
| Jan 17, 1:22 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 38 min |
| Jan 17, 1:53 PM CST | Special Weather Statement | HUN | Lauderdale | 52 min |
| Jan 17, 2:07 PM CST | Flash Flood Warning | HUN | Colbert, Lauderdale | 5 hr |
| Jan 17, 3:01 PM CST | Flash Flood Warning | HUN | Madison | 5 hr |
| Jan 17, 4:03 PM CST | Special Weather Statement | HUN | Morgan | 42 min |
Nearby
Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.